Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 32, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 25, 1995, 6:05 PM EDT for Franklin County, Pennsylvania. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- May 25, 1995, 6:05 PM EDT (22:05 UTC)
- Expired
- May 25, 1995, 6:51 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Franklin County, PA
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCTP 252157 SVRCTP PAC055-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 605 PM EDT THU MAY 25 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 700 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...FRANKLIN COUNTY AT 557 PM STATE COLLEGE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE PENNSYLVANIA-MARYLAND BORDER. THE STORM IS MOVING NORTHEAST AT 30 MPH AND WILL BE NEAR GREENCASTLE BY 615 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LA CORTE/WINTHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:11 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, May 25, 3:11 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT WED MAY 24 1995 PCPN ASSOCIATED WITH WESTERN HAVE NOW QUICKLY OVERSPREADING WESTERN PA. AS ANTICIPATED...ANY GOOD CONVECTION WILL BE FIRING ALONG AND SOUTH OF THE FRONT. LOOKS LIKE FRONT ALIGNS ITSELF WELL WITH THE SELS SLGT OUTLOOK AREA. SHOWERS/RAIN TONIGHT...WITH ENDING OF THE SIGNIFICANT RAINS BY EARLY MORNING AS THE H5 VOT LOBE MOVES THROUGH. LOW CLOUDS AND DRIZZLE TO LINGER INTO THE EARLY MORNING. AS FOR THE SEVERE POTENTIAL...LOOKS LIKE SOME POPCORN TYPE HIGH REFLECTIVITY CELLS HAVE ALREADY BEGUN TO POP UP. WEAK WIND FLOW ALOFT WOULD SUGGEST SLOW MOVING CELLS. PW VALUES ARE NOT OVERLY IMPRESSIVE...BUT WITH SLOW MOVEMENT OF CELLS...SOME LOCALLY HEAVY RAINS POSSIBLE OVER LOWER SUSQUEHANNA VALLEY. RUNNING SHORT OF TIME...SO WILL END FOR NOW. JUNG
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:39 PM EDT | Severe Thunderstorm Warning | CTP | Monroe | 51 min |
| May 24, 9:22 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 38 min |
| May 24, 9:38 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Northumberland | 52 min |
| May 24, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon, Schuylkill | 55 min |
| May 24, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | York | 55 min |
| May 24, 10:12 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 48 min |
| May 24, 10:57 PM EDT | Severe Thunderstorm Warning | CTP | Berks | 33 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.